MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
But the best estimate date is between (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxr00 25.0 diopter intraocular lens (iol) was implanted in the right eye (od) on (b)(6) 2017.It was later explanted on (b)(6) 2017 due to a mechanical complication and refractive surprise.There was no incision enlargement, vitrectomy, or sutures used.The lens was replaced with the same model, but different diopter (22.5).No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the initial reason for the explant due to mechanical complication, meant the patient experienced an unexpected refractive outcome / refractive surprise and they refer to this as a mechanical complication of the lens.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 11/10/2017.Device returned to manufacturer? yes.The intraocular lens (iol) was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints history revealed no similar complaints were received for this production order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7003738
Report Number9614546-2017-01067
Device Sequence Number927362
Product Code POE
UDI-Device Identifier05050474579194
UDI-Public(01)05050474579194(17)211121
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/21/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer10/26/2017
02/26/2018
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date11/22/2017
03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR